Texas, 2025Flash Flood in Texas, June 4, 2025
June 4, 2025 · NWS HGX · 1 event in 1 county or zone
Thunderstorms produced flash flooding along portions of I-10.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced flash flooding along portions of I-10.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 4, 1:15 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 4, 1:15 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
215 PM CDT Wed Jun 4 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Thursday Night)
Issued at 1214 PM CDT Wed Jun 4 2025
This afternoon will have the best chance of some showers and
thunderstorms for likely the next week (or beyond) as moist
onshore flow, a diffuse/stalled boundary to the northwest, and
daytime heating bring about scattered showers and thunderstorms.
As of noon, we are starting to see some showers pop up along and
west of the Brazos River, and we can expect and increase in
coverage and intensity through the evening hours. Exact locations
of the thunderstorms that develop this afternoon/evening will
largely be dependent on outflow boundary interactions, but highest
coverage will likely be north of I-10. There is a chance that one
or two of the thunderstorms that pop-up this afternoon could
become strong to severe producing strong winds and locally heavy
rainfall. The showers and thunderstorms will dissipate late this
evening, likely between 8-10pm, with the loss of daytime heating.
Addition isolated showers are possible Thursday morning/early
afternoon across the Brazos Valley and Piney Woods regions as that
diffuse boundary remains near the region.
Temperatures this afternoon are still expected to rise into the
low 90s for most of the area - though areas that get those pop-up
showers and storms may see a quick (but temporary) cool down into
the upper 70s to low 80s. High temperatures Thursday afternoon
will be a couple of degrees warmer, into the mid 90s, for areas
along the I-10 corridor. The overnight low temperatures tonight
and Thursday night will be in the mid to upper 70s inland and low
80s along the coast.
Fowler
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 1214 PM CDT Wed Jun 4 2025
Hot weather is still expected Friday and over the weekend as ridging
remains in place. 500mb heights in this ridge reach upwards of 592-
595 dam with NAEFS mean 500mb heights still above the 90th
climatological percentile though this period. Mean 850mb
temperatures range from 18-23C, only seeing noticeable declines next
week. Recent global model runs show a westward shift in the ridge
axis occuring earlier than previously forecast, which could allow
for some isolated showers/storms on Sunday as a shortwave
perturbation & weak boundary push into the vicinity from the north.
Otherwise highs are forecasted to reach the upper 80s/upper 90s.
Dewpoints are expected to be in the 70s, though could mix out into
the upper 60s for some inland areas during the afternoon hours.
Broadly, heat indices will range from 100-109F throughout this
period, indicating the potential for dangerous levels of heat.
The effects of this heat remain moderate on Friday, primarily
affecting those already sensitive to heat. This weekend, heat risk
becomes major and pose a greater risk to all individuals, with
health systems and heat sensitive industries likely to feel impacts
as well. Heat advisories may be warranted during this period, though
we'll still have to see how strong afternoon mixing is over the next
few days. If dewpoints don't mix out efficiently in the afternoon,
then the risk of heat related illnesses will be greater than
forecasted.
Next week should see the heat turned down a tad as the main ridge
axis pushes further west, allowing a few shortwaves/impulses to pass
near the peripheral. This will bring rising rain chances on Monday,
which may bring some localized relief from the heat in the form of
isolated/scattered showers & storms. Rain chances continue to rise
heading into Tuesday as a weak frontal boundary pushes into the
area. Timing and positioning with this feature is still uncertain,
though the combination of higher cloud cover and weakening influence
from the upper ridge should pull down high temperatures, placing
them in the mid 80s/lower 90s for Tuesday.
03
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1214 PM CDT Wed Jun 4 2025
VFR conditions are expected to prevail through late this evening
with south-southeasterly winds around 6-9kt. There will be
scattered showers and thunderstorm activity popping up this
afternoon and early evening across, but exactly where is
uncertain. So, have left VCSH with a PROB30 of TS for most inland
TAF sites between 21-02z. If a thunderstorm happens to develop
over a terminal, locally gusty winds and heavy rainfall will be
possible.
Periods of MVFR conditions will be possible as SCT to BKN clouds
around 2000ft develop late tonight into early Thursday morning.
Any MVFR conditions that develop will scatter out between 14-16z.
Light/variable winds develop overnight with southerly winds around
5-8kt returning tomorrow morning.
Fowler
&&
.MARINE...
Issued at 1214 PM CDT Wed Jun 4 2025
Seas between 2-4 ft and light, to occasionally moderate, onshore
winds will prevail through the weekend. Small craft may need to
exercise caution during the overnight and early morning periods
when the moderate winds prevail. Isolated showers and
thunderstorms will be possible this afternoon into tonight. Hazy
conditions are expected by Friday and continue into the weekend.
There will be a moderate risk of rip currents along Gulf- facing
beaches through most of this week, rising to a high risk Friday
evening into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 92 75 94 / 30 20 0 0
Houston (IAH) 77 92 76 94 / 30 10 0 10
Galveston (GLS) 81 86 81 89 / 0 10 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...Fowler
LONG TERM....03
AVIATION...Fowler
MARINE...Fowler
In the hours before
Special weather statement, Jun 4, 3:05 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
405 PM CDT Wed Jun 4 2025
TXZ163-164-042130-
Houston TX-Trinity TX-
405 PM CDT Wed Jun 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TRINITY AND EAST
CENTRAL HOUSTON COUNTIES THROUGH 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Apple Springs, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Apple Springs, Groveton, Pennington, and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3144 9501 3142 9500 3141 9498 3141 9497
3139 9495 3134 9496 3133 9490 3130 9489
3128 9488 3126 9490 3123 9486 3121 9486
3116 9485 3115 9486 3115 9484 3106 9513
3116 9539 3145 9505
TIME...MOT...LOC 2104Z 241DEG 19KT 3119 9505
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, Jun 4, 3:06 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
406 PM CDT Wed Jun 4 2025
TXZ195>198-212-042130-
Brazos TX-Washington TX-Waller TX-Grimes TX-Burleson TX-
406 PM CDT Wed Jun 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BURLESON...
SOUTHWESTERN GRIMES...SOUTHEASTERN BRAZOS...NORTHEASTERN WASHINGTON
AND NORTHWESTERN WALLER COUNTIES THROUGH 430 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washington, or 9 miles southwest of Navasota, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brenham, Navasota, Washington, Millican, and Independence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3013 9643 3031 9641 3050 9612 3022 9589
TIME...MOT...LOC 2106Z 253DEG 16KT 3033 9623
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsFlash Flood, Harris
- When
- June 4, 3:35 PM CST to 6:15 PM CST
- Where
- Harris County, 1.55 mi S of Englewood to 0.94 mi S of Englewood
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.758, -95.353
Traffic cameras showed road closure due to high water along frontage roads along I-10 E at Jensen. Broadcast media also reported submerged cars in the underpass along Navigation Blvd.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Florida, June 4, 20252 deaths · 1 event
- Flash Flooding and Flooding in Missouri, June 4 to 5, 2025$253,000 · 22 events
- Tornado and Flash Flood in Missouri, June 4, 2025$144,000 · EF1 · 2 events
- Tornado and Flash Flood in Texas, June 4 to 5, 2025$87,000 · EF0 · 8 events
- Flash Flood in Colorado, June 4, 2025$80,000 · 1 event
- Flash Flood in Utah, June 4, 2025$50,000 · 1 event
- Flash Flooding and Hail in Utah, June 4 to 6, 2025$21,000 · 1 in hail · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 4, 20256 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 20254 events
- Hail and Heavy Rain in Colorado, June 4, 20250.75 in hail · 3 events
- Hail in Wyoming, June 4, 20251 in hail · 2 events
- Hail and Damaging Wind in Texas, June 4, 20251.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266223.